Alert archive / Illinois / Heat Advisories in 2011

Heat Advisory 2, NWS Lincoln, IL

July 2, 201117 counties in Illinois

NWS Lincoln, IL issued this heat advisory at Jul 2, 2011, 2:39 PM CDT for 17 counties in Illinois. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2011, 2:39 PM CDT (19:39 UTC)
Expired
Jul 2, 2011, 8:00 PM CDT
In force
5 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2626 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS73 KILX 021939
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT SAT JUL 2 2011

...DANGEROUS HEAT AND HUMIDITY EXPECTED THROUGH EARLY EVENING...

.STRONG UPPER LEVEL HIGH PRESSURE STILL NEAR ILLINOIS THIS
AFTERNOON WILL BRING ANOTHER AFTERNOON OF HIGH HEAT AND TROPICAL
HUMIDITY TO MUCH OF CENTRAL ILLINOIS. HEAT INDEX VALUES WILL PEAK
FROM 105 TO 110 DEGREES SOUTHEAST OF THE ILLINOIS RIVER AND NORTH
OF I-70.

ILZ038-042>056-061-030100-
/O.NEW.KILX.HT.Y.0002.110702T1939Z-110703T0100Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
239 PM CDT SAT JUL 2 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...HIGH LEVELS OF TROPICAL HEAT AND HUMIDITY ARE LIKELY
  ACROSS THE AREA INTO EARLY EVENING UNTIL 8 PM.

* TEMPERATURE...WHILE AIR TEMPERATURES REACH THE LOW TO MID 90S...
  DEWPOINTS IN THE MIDDLE TO UPPER 70S WILL RESULT IN HEAT INDEX
  VALUES OF 105 TO 110 DEGREES INTO EARLY EVENING.

* IMPACTS...HEAT STRESS WILL BE POSSIBLE...ESPECIALLY IF YOU 
  SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED 
  IN ANY STRENUOUS OUTDOOR ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. DO NOT LEAVE
CHILDREN OR PETS IN UNATTENDED VEHICLES.

TO REDUCE RISK DURING OUTDOOR ACTIVITY...TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY... CALL 9 1 1.

&&

$$

KH
1 follow-up statement
315 
WWUS73 KILX 030117
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
817 PM CDT SAT JUL 2 2011

ILZ038-042>056-061-030230-
/O.EXP.KILX.HT.Y.0002.000000T0000Z-110703T0100Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
817 PM CDT SAT JUL 2 2011

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. 


$$

BAK

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Jul 2, 1:00 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 2, 1:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
100 PM CDT SAT JUL 2 2011

.DISCUSSION...
ISSUED 1045 AM CDT SAT JUL 2 2011

UPDATED THE FORECAST FOR HIGHER DEWPOINTS TODAY PEAKING IN THE MID
TO UPPER 70S OVER CENTRAL IL. THIS COMBINED WITH HIGHS IN THE LOW
TO MID 90S WILL GENERATE HEAT INDICES THIS AFTERNOON PEAKING FROM
98 TO 105F. WILL NEED TO WATCH CLOSELY TO SEE IF PART OF CENTRAL
IL REACHES HEAT ADVISORY CRITERIA OF 105F OR HIGHER. CONTINUED 30%
CHANCE OF THUNDERSTORMS DURING MID AND LATE AFTERNOON OVER
CENTRAL IL AND 20% CHANCE OVER SOUTHEAST IL. SPC CONTINUES A SLIGHT
RISK OF SEVERE STORMS OVER CENTRAL IL FROM I-70 NORTH FROM MID
AFTERNOON INTO EARLY EVENING UNTIL SUNSET. SLIGHT RISK AREA HAS
15% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS.

FRONTAL BOUNDARY NW OF THE IL RIVER TO MOVE SE ACROSS CENTRAL IL
THIS AFTERNOON AND PUSH INTO SE IL TONIGHT. THIS TO GENERATE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM THE IL RIVER
VALLEY SE IN UNSTABLE AIR MASS WITH CAPES 3000 TO 4000 J/KG. BUT
STILL HAVE SOME CAP TO OVERCOME WITH STRONG 593 DM 500 MB
SUBTROPICAL RIDGE OVER THE MID MS VALLEY. BROKEN LOW CLOUDS MOVING
INTO AREAS NW OF THE IL RIVER BY LATE MORNING WITH FRONTAL BOUNDARY
AND ALSO LINGERING CLOUDS EAST OF I-57 WHILE AMPLE SUNSHINE
INBETWEEN. 10 AM TEMPS RANGE FROM THE LOWER 80S IN CLOUDIER AREAS OF
SE IL TO THE UPPER 80S TO NEAR 90F WEST OF I-57. TROPICAL DEWPOINTS
WERE IN THE LOW TO MID 70S. HEAT INDICES WEST OF I-57 WERE IN THE
MID TO UPPER 90S ALREADY.

HUETTL

&&

.AVIATION...
ISSUED 1258 PM CDT SAT JUL 2 2011

A FRONTAL BOUNDARY NEAR THE IL RIVER WILL PRESS SE ACROSS CENTRAL
IL DURING THIS AFTERNOON AND INTO SE IL DURING TONIGHT. A BROKEN
BAND OF CUMULUS CLOUDS WITH BASES OF 2.5-4.5K FT DELINITE THE
FRONT ACROSS THE IL RIVER VALLEY BY PIA...WHILE RADAR RETURNS ARE
STILL DRY DUE TO LINGERING CAP. BUT AS ATMOSPHERE BECOME MORE
UNSTABLE WITH HEATING OF TROPICAL AIR MASS WITH DEWPOINTS IN THE
MID TO UPPER 70S...CAPES WILL INCREASE TO 3000-4000 J/KG BY 21Z/4
PM. EXPECT ISOLATED THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD
OF THE FRONT WITH BEST CHANCES FROM BMI AND CMI LATE THIS
AFTERNOON AND EARLY EVENING UNTIL SUNSET. MVFR VISIBILITIES AND
CEILINGS POSSIBLE WITH ISOLATED THUNDERSTORMS LATE TODAY. FAIR
CONDITIONS EXPECTED AFTER 02Z/9 PM TONIGHT INTO SUNDAY AS FRONTAL
BOUNDARY SHIFTS FURTHER SOUTH OF THE CENTRAL IL AIRPORTS. LIGHT
FOG POSSIBLE FROM 09Z-14Z (4-9 AM) SUNDAY MORNING GIVING
VISIBILITIES OF 4-6 MILES. W/SW WINDS NEAR 10 KTS TO TURN NW
BEHIND THE COLD FRONT DURING THIS AFTERNOON AND BECOME LIGHT NE
TONIGHT AND NE 6-8 KTS SUNDAY.

HUETTL

&&

.PREV DISCUSSION...
ISSUED 313 AM CDT SAT JUL 2 2011

SFC RIDGE SHIFTING FURTHER TO THE EAST...MAKING ROOM FOR AN
ADVANCING COLD FRONT IN CENTRAL ILLINOIS. SEVERAL ISSUES EXIST WITH
THIS PARTICULAR FRONT...IN TIMING AND IN STRENGTH OF CONVERGENCE
ALONG THE BOUNDARY. THESE ISSUES ARE NOT CREATING MUCH CONFIDENCE IN
THE PRECIP FORECAST FOR THE NEXT COUPLE OF DAYS. WEAK CONVERGENCE
NOW SHOWING LITTLE SIGNS OF STRENGTHENING...AND AS A RESULT...NOT
INCLINED TO KEEP PRECIP IN THIS MORNING. HOWEVER...WITH DAYTIME
HEATING AND PLENTY OF CAPE...CANNOT RULE OUT THIS AFTERNOON SHOWERS
JUST YET. HOWEVER...BEYOND THAT...THE FRONT RUNS OUT AHEAD OF ANY
UPPER SUPPORT AND STALLS OUT. THE LOCATION OF THE STALL IS VARIED IN
THE MODEL RUNS...AND WILL CAUSE SOME CONCERN INTO TOMORROW AND
TOMORROW AFTERNOON UNTIL A SFC RIDGE CAN TAKE CONTROL AGAIN.

SHORT TERM...TODAY AND TOMORROW...
FRONT WELL OUT TO THE WEST AND LITTLE IN THE WAY OF ACTIVITY THIS
FAR SOUTH OF THE LOW CENTER...NOT INCLINED TO KEEP MEASURABLE POPS
IN FOR THE MORNING. HOWEVER...18Z FORECAST SOUNDINGS WITH CAPES IN
EXCESS OF 4000 J/KG WILL RESULT IN VERY LITTLE NEEDED IN THE WAY OF
LIFT TO SUSTAIN A TS OR TWO. AVAILABLE MOISTURE UPSTAIRS IS MINIMAL
IN COMPARISON TO THE INCREDIBLY HUMID AIR IN PLACE AT THE SFC.
TONIGHT THE THREAT FOR TS WILL SHIFT MORE TO THE SOUTHERN 2/3RDS OF
THE CWA...CLOSE TO THE SLOWING FRONT. REDUCING POPS TO 20S FOR
SUNDAY AND SUNDAY NIGHT JUST DUE TO THE UNCERTAINTY OF THE LOCATION
OF THE FRONT AND THE REMNANT ACTIVITY. MODELS SEEM TO BE DIVIDED IN
TWO CAMPS...PLENTY OF MOISTURE... A LITTLE TOO WIDESPREAD...BUT
STALLING THE BOUNDARY CLOSER TO BTWN THE INTERSTATE 72 AND
INTERSTATE 70 CORRIDOR...WITH A SLOW DRIFT TO THE SOUTH WITH THE
COLD POOL FROM DEVELOPED TS. OR THE ALTERNATIVE...CANADIAN...MODEL
IS MORE AGGRESSIVE WITH THE ADVANCE OF THE BOUNDARY TO THE SOUTH OF
THE FA. WITH THE MINIMAL PUSH WITHIN THE AIRMASS...BOTH AT THE SFC
AND IN CONSIDERATION OF THE SFC BOUNDARY OUTRUNNING ANY UPPER LEVEL
SUPPORT AND GETTING INTO WEAK PARALLEL FLOW IF ANYTHING...LEANING
TOWARDS THE FIRST SOLUTION...IF THAT. THOUGH THE 4 KM NAM/WRF IS
KEEPING IT DRY BEFORE 00Z...THE NAM AND THE GFS PRODUCE SOME
CONVECTION ALONG THE FRONT JUST TO THE NW A BIT EARLIER. GOING
FORECAST IS A BIT OF A BLEND OF THE TWO. TIMING HOWEVER...IS STILL A
MAJOR ISSUE. TOMORROWS FOCUS FOR RAIN AND TS WILL DEPEND HEAVILY ON
THE PROGRESSION OF THE FRONT.

LONG TERM...MONDAY THROUGH WEDNESDAY...
MODELS BRING A WAVE AROUND THE RIDGING TO THE WEST...DIVING TO THE
SW OF THE CWA...SPARKING ANOTHER ROUND BY THE DYING SFC BOUNDARY.
AND THEN THE NAM DRIES OUT A BIT WHERE THE GFS IS FAR MORE EXPANSIVE
WITH THE RAIN THROUGH MIDWEEK. FORECAST IS VERY MUCH ON THE
CONSERVATIVE DRY SIDE AS THE MODELS STRUGGLE WITH NORTHWARD DRIFT OF
BOUNDARY WITH WEAK WAA FROM THE SERN STATES.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 11:15 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT SAT JUL 2 2011

ILZ036-040-041-047-049-050-031100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1115 AM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM MID
AFTERNOON INTO THIS EVENING AS A FRONTAL BOUNDARY MOVES SLOWLY
SOUTHEAST THROUGH CENTRAL ILLINOIS. LARGE HAIL AND STRONG WINDS WILL
BE THE MAIN THREATS. IN ADDITION...INTENSE LIGHTNING WILL BE
LIKELY WHICH MAY POSE A THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE
AWAY FROM THE STORMS. THE CHANCE FOR SEVERE WEATHER WILL BE FROM
3 PM THROUGH 8 PM. WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE
90S...HEAT INDEX VALUES WILL LIKELY REACH THE 100 TO 105 DEGREE
RANGE THIS AFTERNOON.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM FROM HAVANA FOR
THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE
PRE-MIDNIGHT EVENING HOURS.

ILZ027>031-037-038-042>046-048-051>057-061-031100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-LOGAN-MACON-
MARSHALL-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-
STARK-TAZEWELL-VERMILION-WOODFORD-
1115 AM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM MID
AFTERNOON AND INTO THIS EVENING AS A FRONTAL BOUNDARY MOVES SLOWLY
SOUTHEAST THROUGH CENTRAL ILLINOIS. LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN THREATS. IN ADDITION...INTENSE LIGHTNING WILL BE
LIKELY WHICH MAY POSE A THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE
AWAY FROM THE STORMS. THE CHANCE FOR SEVERE WEATHER WILL BE FROM
3 PM THROUGH 9 PM. WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE
90S...HEAT INDEX VALUES WILL LIKELY REACH THE 100 TO 105 DEGREE
RANGE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE
PRE-MIDNIGHT EVENING HOURS.

ILZ062-063-066>068-071>073-031100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1115 AM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH HIGH TEMPERATURES 90 TO 95 DEGREES...HEAT INDEX VALUES WILL
LIKELY REACH THE 98 TO 103 DEGREE RANGE THIS AFTERNOON. ISOLATED
TO SCATTERED SEVERE STORMS WILL BE POSSIBLE THIS EVENING AS A
FRONTAL BOUNDARY MOVES SLOWLY SOUTHEAST TOWARD SOUTHEAST ILLINOIS.
LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS. IN
ADDITION...INTENSE LIGHTNING WILL BE LIKELY WHICH MAY POSE A
THREAT TO OUTDOOR ACTIVITIES SOME DISTANCE AWAY FROM THE STORMS.
THE CHANCE FOR SEVERE WEATHER WILL BE FROM 6 PM THROUGH 10 PM.

THE LITTLE WABASH RIVER NEAR CLAY CITY IS EXPECTED TO FALL BELOW
FLOOD EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS THE
COLD FRONT BECOMES NEARLY STATIONARY OVER SOUTHERN ILLINOIS.
ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

KH

In the hours before

Special weather statement, Jul 2, 12:44 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1244 PM CDT SAT JUL 2 2011

ILZ027>031-036>038-040>057-061>063-066>068-071>073-030000-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1244 PM CDT SAT JUL 2 2011

TEMPERATURES SIZZLING INTO THE LOWER TO MIDDLE 90S DURING THIS
AFTERNOON COMBINED WITH DEWPOINTS IN THE 70S...WILL GIVE HEAT
INDICES PEAKING FROM 98 TO 106 DEGREES THROUGH 7 PM. THE HIGHEST
HEAT INDICES WILL SOUTHEAST OF THE ILLINOIS RIVER AND NORTH OF
I-70. TEMPERATURES IN THE LOWER 90S SUNDAY AFTERNOON IN SOUTHEAST
ILLINOIS WITH DEWPOINTS IN THE LOWER 70S...WILL GIVE HEAT INDICES
FROM 95 TO 100 DEGREES ALONG AND SOUTH OF I-70.

AVOID BEING OUTDOORS FOR PROLONGED PERIODS IN THE AFTERNOON SUN.
IF YOU MUST WORK OUTDOORS...WEAR LIGHT COLORED CLOTHING...DRINK
PLENTY OF WATER AND TAKE FREQUENT BREAKS IN AN AIR CONDITIONED OR
SHADED AREA TO ESCAPE THE HEAT. NEVER LEAVE PETS OR CHILDREN IN
UNATTENDED VEHICLES.

KH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:53 PM CDTSpecial Weather StatementILXVermilion52 min

Nearby

Heat Advisories in Illinois, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.